Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Albany, NY

August 1, 2006Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 1, 2006, 3:07 PM EDT for Dutchess County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2006, 3:07 PM EDT (19:07 UTC)
Expired
Aug 1, 2006, 4:00 PM EDT
In force
53 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Dutchess County, NY

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:50 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:39 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 1, 11:39 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1139 AM EDT TUE AUG 1 2006

.SHORT TERM /REST OF TODAY/...

WILL ISSUE UPDATE...MAINLY TO TWEAK MAX TEMPS DOWNWARD A FEW
DEGREES...ESP ACROSS CENTRAL AND N. LOW/MID LEVEL CLOUD DEBRIS
FROM EARLIER MCS SLOW TO ERODE...AND THUS EXPECT MAX TEMPS TO
REACH MID-UPPER 90S...STAYING BELOW 100 IN MOST AREAS.
HOWEVER...DEEPER VALLEYS IN FAR S COULD APPROACH 100. AS FOR TSTM
POTENTIAL...LOOKS LIKE BEST CHANCE WILL BE ACROSS HIGHER TERRAIN
OF CATSKILLS...AND FAR N...AND THUS WILL MAINTAIN SLIGHT CHC POPS
IN THOSE AREAS FOR ISOLATED SHOWER/TSTM LATE THIS AFTN INTO EARLY
THIS EVE.

NO OTHER CHANGES AT THIS TIME...LOOKS LIKE WED WILL BE THE HOTTEST
DAY OF STRETCH.

&&

.PREV DISCUSSION...
 /ISSUED 612 AM EDT TUE AUG 1 2006/

SHORT TERM /REST OF TODAY/...
WE UPDATED THE ZONE FORECAST FOR SHOWERS AND THUNDERSTORMS THAT
FORMED SOUTH OF THE MAIN MESOSCALE CONVECTIVE COMPLEX. THESE WERE
MOVING VERY RAPIDLY SOUTHEASTWARD ACROSS THE LAKE GEORGE SARATOGA
REGION. THE SOUTHERN FRINGE OF THE SHOWERS WILL BRUSH THE NORTHERN
PORTION OF THE CAPITAL DISTRICT. ANIMATIONS OF THE WATER VAPOR
IMAGERY SUGGEST SOME DRYING OVER WESTERN AND CENTRAL NEW YORK
INDICATING SOME EASTWARD PROGRESSION TO THE NEARLY STATIONARY
ZONE OVER NORTHEASTERN NEW YORK AND CENTRAL NEW ENGLAND.
CONVECTIVE DEBRIS CLOUDINESS IS LIKELY TO BE AROUND FOR SEVERAL
HOURS THIS MORNING...BUT A GOOD DEAL OF SUNSHINE IS LIKELY FROM
LATE MORNING THROUGH THE BALANCE OF THE DAY. SO WE DONT THINK
THAT THE MORNING CLOUDINESS WILL HAVE MUCH IMPACT ON THE HIGH
TEMPERATURES TODAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ001-013 UNTIL 8 PM WEDNESDAY.
MA...EXCESSIVE HEAT WARNING FOR MAZ001-025 UNTIL 8 PM WEDNESDAY.
NY...HEAT ADVISORY FOR NYZ032-033-058-063 UNTIL 8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WARNING FOR NYZ038>043-047>054-059>061-064>066-
     082>084 UNTIL 8 PM WEDNESDAY.
VT...EXCESSIVE HEAT WARNING FOR VTZ013-015 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR VTZ014 UNTIL 8 PM WEDNESDAY.
&&

SHORT TERM...KL/NAS
Hazardous weather outlook, Aug 1, 4:19 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT TUE AUG 1 2006

NYZ032-033-VTZ014-021100-
NORTHERN HERKIMER-HAMILTON-WESTERN WINDHAM-
419 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
WINDHAM COUNTY IN SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EARLY THIS
MORNING. THE PRIMARY THREAT IS DAMAGING WIND GUSTS OF 58 MILES AN
HOUR OR MORE. THUNDERSTORMS ARE ASSOCIATED WITH A MESOSCALE
CONVECTIVE COMPLEX WHICH IS MOVING ACROSS NORTHERN NEW YORK INTO
NORTHERN AND CENTRAL NEW ENGLAND. THUNDERSTORMS WILL MOVE FROM
NORTHWEST TO SOUTHEAST AT 25 MILES AN HOUR.

A HEAT ADVISORY IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING.

MAZ001-NYZ038>041-047>054-082>084-021100-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
419 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN
BERKSHIRES...CAPITAL DISTRICT...MOHAWK AND SCHOHARIE VALLEYS AND
THE SARATOGA REGION.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND WEDNESDAY. REFER
TO STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ058-063-021100-
WESTERN GREENE-WESTERN ULSTER-
419 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CATSKILL MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON.
THUNDERSTORMS ARE LIKELY TO CONTAIN VERY HEAVY RAINFALL AND WILL
MOVE FROM WEST TO EAST AT 20 TO 25 MILES AN HOUR.

A HEAT ADVISORY IS IN EFFECT TODAY AND WEDNESDAY. REFER TO STATEMENT
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ025-NYZ059>061-064>066-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
419 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
BERKSHIRES...SOUTHERN AND CENTRAL TACONICS...LITCHFIELD HILLS AND
THE MID HUDSON VALLEY.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND WEDNESDAY.
REFER TO STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ042-043-VTZ013-015-021100-
NORTHERN WARREN-NORTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
419 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CONNECTICUT RIVER
VALLEY OF SOUTHERN VERMONT...THE LAKE GEORGE REGION AND THE
NORTHERN TACONICS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EARLY THIS
MORNING. THE PRIMARY THREAT IS DAMAGING WIND GUSTS OF 58 MILES AN
HOUR OR MORE. THUNDERSTORMS AREA ASSOCIATED WITH A MESOSCALE
CONVECTIVE COMPLEX WHICH IS MOVING ACROSS NORTHERN NEW YORK INTO
NORTHERN AND CENTRAL NEW ENGLAND. THUNDERSTORMS WILL MOVE FROM
NORTHWEST TO SOUTHEAST AT 25 MILES AN HOUR.

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND WEDNESDAY.
REFER TO STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING.

In the hours before

Special weather statement, Aug 1, 2:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT TUE AUG 1 2006

NYZ060-061-011900-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
212 PM EDT TUE AUG 1 2006

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN COLUMBIA
COUNTY THROUGH 3 PM...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND
HEAVY RAIN.  THIS STORM WAS LOCATED NEAR KINDERHOOK...OR ABOUT 8
MILES WEST OF CHATHAM...AND MOVING SOUTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHATHAM BY 220 PM EDT
PHILMONT BY 225 PM EDT
AUSTERLITZ BY 230 PM EDT

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:41 AM EDTSevere Thunderstorm WarningALYHamilton49 min
Aug 1, 2:31 PM EDTSevere Thunderstorm WarningALYColumbia44 min
Aug 1, 3:58 PM EDTSevere Thunderstorm WarningALYDutchess62 min
Aug 1, 4:42 PM EDTSevere Thunderstorm WarningALYGreene48 min
Aug 1, 5:03 PM EDTSevere Thunderstorm WarningALYColumbia57 min
Aug 1, 3:36 PM EDTSevere Thunderstorm WarningALYBennington54 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.